Volume 6, Issue 19 (Winter 2013)                   IJT 2013, 6(19): 751-756 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Rahbar Taromsari M, Badsar A, Aghajankhah M, Akbar Poor M, Farhamand Porkar N, Fallah Karkan M. The Study of Electrocardiographic Findings in Patients with Organophosphate Poisoning. IJT. 2013; 6 (19) :751-756
URL: http://ijt.arakmu.ac.ir/article-1-160-en.html
Department of Forensic Medicine, Guilan University of Medical Sciences, Guilan, Iran. , badsar@gums.ac.ir
Abstract:   (7895 Views)
Background: Cardiac manifestations that occur in a majority of patients with organophosphate (OP) poisoning may range from innocuous electrocardiographic manifestations, such as sinus tachycardia, to life-threatening complications, including cardiogenic pulmonary edema and myocardial necrosis. In this study, we evaluated the various electrocardiographic manifestations in patients with OP poisoning.
Methods: This retrospective-descriptive study was performed by reviewing the medical records from all patients poisoned with organophosphate admitted to Razi Educational Hospital, Rasht, Iran, from April 2008 to March 2011. Patients with incomplete records were excluded from the study. Histories of all patients were collected and ECG analysis was conducted including the rate, rhythm, ST-T abnormalities, conduction defects, and measurement of PR and QT intervals by a cardiologist. Descriptive statistical analysis was conducted by SPSS software version18.
 Results: Of the total 100 patients (75 were male) with OP poisoning that referred to the Emergency Ward of Razi Hospital, 63 patients presented ECG abnormalities. The mean age of the patients was 35.78 ± 12.91 years. The causes of poisoning were occupational in 71 patients, suicidal in 26 patients, and accidental in 3 patients. Sinus tachycardia (31%) was the most common ECG abnormality, followed by non-specific ST-T changes (24%). Overall, mortality rate was 5% and all of the deceased patients presented changes in ECG.
Conclusion: OP poisoning is associated with significant ECG abnormalities, especially tachycardia and non-specific ST-T changes.
Full-Text [PDF 233 kb]   (2752 Downloads)    
Type of Study: Research | Subject: General

Add your comments about this article : Your username or Email:
CAPTCHA code

Send email to the article author


© 2019 All Rights Reserved | Iranian Journal of Toxicology

Designed & Developed by : Yektaweb